Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Why does my daughter get periods only with medication ?

Sir, My daughter is 22 years old and weighs 68 kgs and 5ft.4inches tall. She has not been getting her menses regularly ever since she has attained her puberty. And she gets her menses only with the help of Regestrone 5 mg(2 pills a day for 3 days).This medication is as per the advise of a doctor and after consulting quite a few doctors. No medicine, no menses for months together and even if she gets also with medication, very negligible bleeding that too after 7,8 days of medication. she keeps on gaining weight if she is not getting monthly cycle . she is over weight now. Before the due date she loses appetite, gets fever and body pains. Please advice
Asked On : Thu, 7 Jul 2011
Answers:  1 Views:  122
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Orthopaedic Surgeon 's  Response
Welcome to Healthcare Magic
This is probably due to hormone disturbance. The weight gain can be due to Regestrone. The Regestrone causes absent menstruation for few months and when the Doctor stops giving the medicine she will get back her periods. She needs to get ultrasound abdomen to see if there are Polycystic ovaries. This can also cause these symptoms. Excess weight gain will also cause menstrual problems. She needs to stop eating junk food, and eat more fresh fruits and green leafy vegetables. Get her blood sugar tested for diabetes as well.
Answered: Thu, 7 Jul 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor